Numerical simulations of necklaces in SU(2) gauge-Higgs field theory

Show full item record



Hindmarsh , M , Rummukainen , K & Weir , D J 2017 , ' Numerical simulations of necklaces in SU(2) gauge-Higgs field theory ' , Physical Review D , vol. 95 , no. 6 , 063520 .

Title: Numerical simulations of necklaces in SU(2) gauge-Higgs field theory
Author: Hindmarsh, Mark; Rummukainen, Kari; Weir, David J.
Contributor organization: Department of Physics
Helsinki Institute of Physics
Date: 2017-03-24
Language: eng
Number of pages: 14
Belongs to series: Physical Review D
ISSN: 2470-0010
Abstract: We perform the first numerical simulations of necklaces in a non-Abelian gauge theory. Necklaces are composite classical solutions which can be interpreted as monopoles trapped on strings, rather generic structures in a Grand Unified Theory. We generate necklaces from random initial conditions, modeling a phase transition in the early Universe, and study the evolution. For all cases, we find that the necklace system shows scaling behavior similar to that of a network of ordinary cosmic strings. Furthermore, our simulations indicate that comoving distance between the monopoles or semipoles along the string asymptotes to a constant value at late times. This means that, while the monopole-to-string energy density ratio decreases as the inverse of the scale factor, a horizon-size length of string has a large number of monopoles, significantly affecting the dynamics of string loops. We argue that gravitational wave bounds from millisecond pulsar timing on the string tension in the Nambu-Goto scenario are greatly relaxed.
114 Physical sciences
Peer reviewed: Yes
Usage restriction: openAccess
Self-archived version: publishedVersion

Files in this item

Total number of downloads: Loading...

Files Size Format View
PhysRevD.95.063520.pdf 3.300Mb PDF View/Open

This item appears in the following Collection(s)

Show full item record